MAUDE Adverse Event Report: TORNIER S.A.S. AEQUALIS REVERSED SCREW; SHOULDER JOINT METAL PROSTHESIS

TORNIER S.A.S. AEQUALIS REVERSED SCREW; SHOULDER JOINT METAL PROSTHESIS
Model Number MULTIDIRECTIONAL LOCKING SCREW D4,5MMXL32MM
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 07/10/2017
Type of Reportable Event Malfunction
Event or Problem Description
4th and final screw, second of the multidirectional, being inserted on screwdriver during a reverse shoulder arthroplasty sheared once the thread had engaged with the ring inside the baseplate.Another screw was available of the same size, but the surgeon had concern with removing the threaded screw and was satisfied with fixation so left in situ.Surgeon did mention the patient had sclerotic bone and the glenoid was unusually hard, furthering his concern about removing and reinserting another screw.
 
Additional Manufacturer Narrative
On november 10th, 2020 stryker trauma and extremities acquired tornier sas.An effort was made to align the acquired entity complaint files with stryker's policies and procedures.Stryker has performed retrospective review of complaints and the reportability decision was revised to report this incident under the mdr process.The reported event could not be confirmed since the device was not returned for evaluation and no other evidences were provided.Based on data given, patient had sclerotic bone and the glenoid was unusually hard.Based on previous analysis, screw breakage under head in per-operative can be related to several reasons: in case of a motorized screwdriver use which may generate an excessive torque.In screwing on a relatively dense bone in link with the screw length.In case of a bad hexagonal gripping/fitting between the screw and the screwdriver.In this case, the second hypothesis seems to be the most likely since the patient had unusual hard bone.According to the data available, the root cause is not related to the device but rather to the patient condition (hard bone).

Brand Name
AEQUALIS REVERSED SCREW
Common Device Name
SHOULDER JOINT METAL PROSTHESIS
Manufacturer (Section D)
TORNIER S.A.S.
161 rue lavoisier
montbonnot saint-martin, 38330
FR  38330
Manufacturer Contact
janice mithouard
161 rue lavoisier
montbonnot saint-martin, 38330
FR   38330
MDR Report Key13606775
Report Number3000931034-2022-00083
Device Sequence Number12248909
Product Code KWS
UDI-Device Identifier03700386917103
UDI-Public03700386917103
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K050316
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2022
Device Model NumberMULTIDIRECTIONAL LOCKING SCREW D4,5MMXL32MM
Device Catalogue NumberDWD132
Device Lot Number3888AS
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/27/2017
Initial Report FDA Received Date02/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/08/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown